Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bad Side Effects
May 21, 2005

I am having trouble finding a combo to have my doctor give me since I have serious stomach/nausea issues with almost all of the current choices in medication. I am diagnosed with Crohns and have appetite issues to begin with barring the HIV. Are there new meds on the way that are less toxic or dont cause stomach issues? Can you recommend any that I can mention to my physician? Even trials in stage 3 would be great since I am in a major city and am sure I could get access. Thanks for the assistance.

Response from Dr. Young

Thanks for your post.

Many of the newer HIV medications in use have fewer gastrointestinal side effects than in the past-- among the nukes, the Truvada and Epzicom combos; most non-nukes and the new PIs Reyataz and Lexiva-- tend not to cause much in the way of GI problems. Add to this Fuzeon, and it's should be possible to find a regimen that you can tolerate.

Without knowing exactly which medications that you took in the past and the details of how they were prescribed (with food, at bedtime, etc.) it's difficult to be more precise.

Hang in there, though-- sometimes it takes a lot of trial and error to find the regimen that you can tolerate-- but it can be done. BY



Previous
Sequencing
Next
how much food?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement